Alert archive / Nebraska / Tornado Warnings in 2007

Tornado Warning 3, NWS Hastings, NE

April 20, 2007Dawson County, Nebraska

NWS Hastings, NE issued this tornado warning at Apr 20, 2007, 9:45 PM CDT for Dawson County, Nebraska. It was in force for 45 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2007, 9:45 PM CDT (02:45 UTC)
Expired
Apr 20, 2007, 10:30 PM CDT
In force
45 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Dawson County, NE

The radar

The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 9:52 PM CDTHAIL 1.256 S Gothenburg, NE
Apr 20, 10:02 PM CDTTORNADO2 W Willow Island, NE
Apr 20, 10:03 PM CDTTORNADO11 W Cozad, NELARGE TORNADO ON THE GROUND.
Apr 20, 10:07 PM CDTHAIL 1.25Gothenburg, NE
Apr 20, 10:11 PM CDTTORNADOGothenburg, NEPOLICE REPORTED TORNADO 1/2 MILE SOUTH OF GOTHENBURG. ELECTRICAL POWER IS OUT IN GOTHENBURG
Apr 20, 10:27 PM CDTHAIL 25 Nnw Gothenburg, NE
Apr 20, 10:30 PM CDTTORNADO3 Sw Gothenburg, NEBETWEEN 1000 AND 1030 PM. EXTENSIVE TORNADO DAMAGE ALONG ROAD 764 BETWEEN ROADS 408 AND 410. EXTENSIVE DAMAGE TO 5 TO 6 FARM RESIDENCES...OUTBUILDINGS MISSING...ROOF TORN FROM HOME...SIDE OF ONE HOUSE MISSING AND NUMEROUS POWER LINES DOWN. VEHICLES BLOWN OFF R
Apr 20, 10:30 PM CDTTORNADOGothenburg, NEDAWSON COUNTY EM REPORTED EXTENSIVE DAMAGE TO HOMES...AND POWER POLES DOWN SOUTH OF GOTHENBURG ON BANNER CHURCH ROAD...ROAD 409 AND ROAD 410 BETWEEN 1000 PM AND 1030 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 8:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGID 210245
TORGID
NEC047-210330-
/O.NEW.KGID.TO.W.0003.070421T0245Z-070421T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
945 PM CDT FRI APR 20 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 1030 PM CDT

* AT 941 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 12
  MILES SOUTHWEST OF WILLOW ISLAND...OR ABOUT 17 MILES NORTHEAST OF
  CURTIS...MOVING NORTHEAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  GOTHENBURG...WILLOW ISLAND AND COZAD BY 1010 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT
AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4070 10022 4069 9996 4104 9995 4104 10022

$$
5 follow-up statements
000 
WWUS53 KGID 210255
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
955 PM CDT FRI APR 20 2007

NEC047-210330-
/O.CON.KGID.TO.W.0003.000000T0000Z-070421T0330Z/
DAWSON NE-
955 PM CDT FRI APR 20 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WESTERN
DAWSON COUNTY...

AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTH OF
GOTHENBURG...OR ABOUT 21 MILES NORTHEAST OF CURTIS...MOVING NORTHEAST
AT 20 MPH.

THE TORNADO WILL BE NEAR...
  GOTHENBURG AND WILLOW ISLAND BY 1010 PM CDT
  COZAD BY 1015 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4076 10021 4075 9998 4104 9995 4104 10022

$$
000 
WWUS53 KGID 210307
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1007 PM CDT FRI APR 20 2007

NEC047-210330-
/O.CON.KGID.TO.W.0003.000000T0000Z-070421T0330Z/
DAWSON NE-
1007 PM CDT FRI APR 20 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WESTERN
DAWSON COUNTY...

AT 1002 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED JUST SOUTHWEST OF GOTHENBURG...OR ABOUT 24 MILES 
NORTHEAST OF CURTIS...MOVING NORTHEAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  GOTHENBURG BY 1015 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4076 10021 4075 9998 4104 9995 4104 10022

$$
000 
WWUS53 KGID 210310
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT FRI APR 20 2007

NEC047-210330-
/O.CON.KGID.TO.W.0003.000000T0000Z-070421T0330Z/
DAWSON NE-
1010 PM CDT FRI APR 20 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
NORTHWESTERN DAWSON COUNTY...

AT 1006 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR GOTHENBURG...OR ABOUT 25 MILES NORTHEAST OF
CURTIS...MOVING NORTHEAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  GOTHENBURG BY 1015 PM CDT

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4081 10021 4082 9998 4104 9995 4104 10022

$$
000 
WWUS53 KGID 210313
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1013 PM CDT FRI APR 20 2007

NEC047-210330-
/O.CON.KGID.TO.W.0003.000000T0000Z-070421T0330Z/
DAWSON NE-
1013 PM CDT FRI APR 20 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WESTERN
DAWSON COUNTY...

AT 1011 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR GOTHENBURG...OR ABOUT 26 MILES NORTHWEST OF
LEXINGTON...MOVING NORTH AT 15 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4076 10021 4075 9998 4104 9995 4104 10022

$$
000 
WWUS53 KGID 210334
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1033 PM CDT FRI APR 20 2007

NEC047-210339-
/O.EXP.KGID.TO.W.0003.000000T0000Z-070421T0330Z/
DAWSON NE-
1033 PM CDT FRI APR 20 2007

...THE TORNADO WARNING FOR SOUTHWESTERN DAWSON COUNTY EXPIRED AT 
1030 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF 
THE AREA...AND NO LONGER POSES A THREAT TO SOUTHWESTERN DAWSON 
COUNTY.  A TORNADO WARNING IS IN EFFECT UNTIL 1045 PM FOR 
NORTHWESTERN DAWSON COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4076 10021 4075 9998 4104 9995 4104 10022

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Apr 20, 2:58 PM CDT, 6 hours 47 minutes earlier.

Area forecast discussion, Apr 20, 2:58 PM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
258 PM CDT FRI APR 20 2007

.SHORT TERM...PAST MORNING UPPER AIR DATA IN COMBINATION WITH LATEST
WATER VAPOR IMAGERY REVEALS A STRONG WAVE DIGGING INTO THE SOUTHWEST
CONUS WHILE A RIDGE IS SEEN STRETCHING FROM THE GREAT LAKES INTO THE
LOWER MS RIVER VALLEY. THIS IS LEAVING THE CENTRAL PLAINS UNDER AN
ACTIVE SOUTHWEST FLOW REGIME ALOFT ALTHOUGH SOME WEAK SHORT WAVE
RIDGING IS CURRENTLY DOMINATING THE AREA.  CURRENT OBJECTIVE SURFACE
ANALYSIS SHOWS A DEEPENING LEE TROUGH ALONG THE FRONT RANGE REGION
OF COLORADO WHILE A WEAK WARM FRONT IS SHOWN LIFTING SLOWLY NORTH
INTO THE DAKOTAS WHICH HAS TRIGGERED SOME ELEVATED CONVECTION OVER
THAT AREA.  MAIN FEATURE OF NOTE ACROSS THE AREA IS A LARGE DECK OF
STRATUS STRETCHING FROM NORTHERN OK ACROSS CENTRAL SECTION OF KANSAS
AND NEBRASKA INTO SOUTH DAKOTA.  THIS STRATUS HAS CREATED A DECENT
DIFFERENTIAL HEATING BOUNDARY THIS AFTERNOON.

MAIN QUESTION AS THE AREA HEADS INTO TONIGHT IS IF ANY CONVECTION
COULD POTENTIAL FIRE ALONG THE AFOREMENTIONED DIFFERENTIAL HEATING
BOUNDARY.  QUICK EXAMINATION OF VIS SATELLITE IMAGERY REVEALS LITTLE
SIGN OF DEEPER CONVECTION ATTEMPTING TO DEVELOP WITH RUC LOW LEVEL
LAPSE RATES AND CIN VALUES STILL INDICATING A STRONG CAP.  AN
ISOLATED CHANCE MAY STILL EXIST NORTH OF A BEAVER CITY TO GREELEY
LINE...BUT DECIDED TO REMOVE CHANCE OF THUNDERSTORMS OVER REMAINING
AREA.

LATE SATURDAY INTO SATURDAY NIGHT CONTINUE TO LOOK ACTIVE ACROSS THE
PLAINS AS THE SOUTHWEST CONUS UPPER WAVE EJECTS NORTHEAST INTO THE
CENTRAL PLAINS.  THIS WAVE WILL PUSH A DRYLINE EAST INTO THE HIGH
PLAINS BY MID TO LATE AFTERNOON TOMORROW WITH STRONG TO SEVERE
CONVECTION DEVELOPING RAPIDLY ALONG AND EAST OF THE BOUNDARY. THIS
WILL LEAVE MOST OF NORTH CENTRAL KANSAS INTO CENTRAL NEBRASKA FAR
ENOUGH EAST ON SATURDAY THAT DRY CONDITIONS SHOULD PREVAIL UNTIL
SATURDAY EVENING.  HOWEVER...IT APPEARS AS THOUGH ANY DISCRETE
CONVECTION OVER THE HIGH PLAINS DURING THE AFTERNOON TO EARLY
EVENING WILL CONGEAL INTO A LINEAR MCS.  WITH DEEP LAYER SHEAR IN
EXCESS OF 45 KTS AND LINE SEGMENT MOTION POTENTIALLY IN EXCESS 40
KTS...CONCERNED WESTERN HALF OF CWA MIGHT SEE NASTY BOWING SEGMENTS
WITH STRONG DAMAGING WINDS DURING THE EVENING.  SEVERE THREAT SHOULD
START TO FADE DURING THE OVERNIGHT HOURS AS THE MAIN UPPER SYSTEM
AND ASSOCIATED DEFORMATION ZONE SLIDE INTO THE PLAINS.  THIS MAY SET
THE STAGE FOR SOME WIDESPREAD HEAVY RAIN ACROSS THE AREA.  NOT
CONCERNED WITH FLOODING AT THIS POINT...BUT CANNOT RULE OUT SOME
NUISANCE ISSUES.

.LONG TERM...12Z SUNDAY THROUGH FRIDAY. MAIN FORECAST CONCERNS WILL
BE WHEN PRECIPITATION WILL END ON SUNDAY...PRECIPITATION EXPECTED
WITH ANOTHER WAVE FROM MONDAY THROUGH WEDNESDAY AND TEMPERATURES
THROUGH THE PERIOD.

AN UPPER LOW PRESSURE SYSTEM CONTINUES TO MOVE THROUGH THE CENTRAL
PLAINS AND INTO THE GREAT LAKES ON SUNDAY. WITH THE UPPER LOW MOVING
OUT OF THE AREA THUNDERSTORMS SHOULD COME TO AN END SOMETIME ON
SUNDAY. EXPECT THAT THE SOUTHWEST COULD SEE AN END TO THE
PRECIPITATION DURING THE MORNING AND EXPECT THAT THE PRECIPITATION
WILL END FOR THE REMAINDER OF THE FORECAST AREA BY EVENING. ONCE THE
LOW MOVES OUT THE MOISTURE DECREASES. IN ADDITION...A WEAK SURFACE
HIGH PRESSURE SYSTEM MOVES IN TO THE REGION. DO NOT EXPECT THAT IT
WILL COMPLETELY CLEAR SKIES...BUT IT SHOULD BECOME PARTLY CLOUDY.

THE NEXT UPPER LEVEL LOW WILL START TO AFFECT THE REGION MONDAY. AS
THE SURFACE LOW DEVELOPS IN THE LEE OF THE ROCKIES THE SOUTH WINDS
WILL ALLOW MOISTURE TO STREAM INTO THE AREA. THEN AS THE FIRST WAVES
START TO SLIDE INTO THE REGION...THERE IS A CHANCE OF THUNDERSTORMS
MONDAY AFTERNOON IN THE SOUTHWEST AND SPREADING ACROSS THE AREA
MONDAY EVENING. AS THE UPPER LOW MOVES INTO THE REGION AND THE
SURFACE LOW DRIFTS TO THE EAST MOISTURE IS STREAMING INTO THE AREA.
AS THE UPPER LOW MOVES ACROSS THE AREA THUNDERSTORMS WILL LIKELY
DIMINISH...BUT SHOWERS ARE STILL POSSIBLE UNTIL THE LOW MOVES FAR
ENOUGH EAST WEDNESDAY NIGHT.

TEMPERATURES SHOULD REMAIN WARM SUNDAY AND MONDAY AHEAD OF THE
SURFACE LOW PRESSURE SYSTEM. THEN TUESDAY THROUGH THURSDAY...WITH
THE CLOUDS AND PRECIPITATION AROUND EXPECT IT TO BE A BIT HARDER TO
WARM AS MUCH SO HAVE COOLER TEMPERATURES. BUT BY FRIDAY WITH
PRECIPITATION GONE AND SOME SUN...TEMPERATURES SHOULD START TO WARM
UP AGAIN.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 20, 9:36 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
936 PM CDT FRI APR 20 2007

KSZ005>007-017>019-NEZ041-048-049-062>064-073>077-082>087-211200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
936 PM CDT FRI APR 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS EAST OF A
GREELEY...KEARNEY...ARAPAHOE LINE.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST LATE SATURDAY
AFTERNOON INTO EARLY SUNDAY. THE HIGHEST THREAT OF SEVERE WEATHER WILL
EXIST AFTER 7 PM AS THUNDERSTORMS FORMING OVER THE HIGH
PLAINS DURING THE AFTERNOON...SHIFT EAST INTO THE OUTLOOK AREA.
LARGE HAIL UP TO THE SIZE OF A GOLF BALLS AND DAMAGING WINDS IN
EXCESS OF 70 MPH WILL BE POSSIBLE. HEAVY RAIN MAY ALSO PRODUCE
SOME AREAS OF NUISANCE FLOODING DURING THE LATE EVENING TO
OVERNIGHT HOURS SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-040-046-047-060-061-072-211200-
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-
936 PM CDT FRI APR 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA WEST OF A GREELEY...KEARNEY...ARAPAHOE LINE.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH THE PRIMARY THREATS
BEING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. AN
ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST LATE SATURDAY
AFTERNOON INTO EARLY SUNDAY. THE HIGHEST THREAT OF SEVERE WEATHER WILL
EXIST AFTER 7 PM AS THUNDERSTORMS FORMING OVER THE HIGH
PLAINS DURING THE AFTERNOON...SHIFT EAST INTO THE OUTLOOK AREA.
LARGE HAIL UP TO THE SIZE OF A GOLF BALLS AND DAMAGING WINDS IN
EXCESS OF 70 MPH WILL BE POSSIBLE. HEAVY RAIN MAY ALSO PRODUCE
SOME AREAS OF NUISANCE FLOODING DURING THE LATE EVENING TO
OVERNIGHT HOURS SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Special weather statement, Apr 20, 9:28 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT FRI APR 20 2007

NEZ060-210300-
DAWSON-
928 PM CDT FRI APR 20 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DAWSON COUNTY...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A TORNADO NEAR MOOREFIELD...OR 12 MILES
NORTHEAST OF CURTIS...AND MOVING NORTH AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WILLOW ISLAND BY 955 PM CDT
  GOTHENBURG BY 1000 PM CDT

.

PEOPLE IN WESTERN DAWSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 10:28 PM CDTTornado WarningGIDDawson17 min
Apr 21, 3:46 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more15 hr

Nearby

Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.